Acls Study Guide

download Acls Study Guide

of 24

  • date post

    11-Oct-2015
  • Category

    Documents

  • view

    204
  • download

    0

Embed Size (px)

description

AHA ACLS study guide

Transcript of Acls Study Guide

  • 5/21/2018 Acls Study Guide

    1/24

    !"#$%&'" )'*+,%"'-

    !./0 1-'*23"45627 27' 89:: !;!

  • 5/21/2018 Acls Study Guide

    2/24

  • 5/21/2018 Acls Study Guide

    3/24

    5

    A

    1 5$#'9*+7+&%4(- +& 4=( 2"

    B,#(

    1?) @%2'-#$ACDEF G CDFC

    H(7+&&+&7 ,1 4=( 5 4, 4=(:(7+&&+&7 ,1 4=( 8

    B)0 .,C+A'DH(7+&&+&7 ,1 4=( I4, 4=( ( ,1 4=( 2

    0E *'FC'%2> ,1 4=( 2

    /($%4+,&

    E 5$#'

    BE 6%2'-#$AH(7+&&+&7 ,1 4=( I

  • 5/21/2018 Acls Study Guide

    4/24

  • 5/21/2018 Acls Study Guide

    5/24

    9

    This is a First Degree Block because the PR interval is greater than 0.20seconds.

    Each little box measures 0.04 seconds. There are 8 little boxes from

    the beginning of the P to the beginning of the Q.

    The PR interval in this strip is 8 x .04 = .32 seconds.

    This heart rate is about 40 bpm. If this patient is symptomatic and

    probably is, Atropine is the drug of choice at 0.5 mg.

    This is a Mobitz I, Second Degree Block.It is also called the Wenckebach.

    The PR interval progressively lengthens until a QRS complex is

    dropped.

    The patient has a heart rate of about 60 bpm and may beasymptomatic and may require no intervention, but you wont

    know until you check on this patient. If the patient is symptomatic

    you may consider Atropine at 0.5 mg.

    This is a Mobitz II, Second Degree Block.The QRS complexes are dropped following some of the P waves.

    There is no progression of PR intervals as in the Mobitz I.

    This is a serious situation!!

    This requires a Transcutaneous Pacemaker.

    You may consider Atropine 0.5 mg while awaiting the pacemaker.Atropine speeds up the SA node and since there are P waves that are

    blocked it is not a good drug for these high degree blocks.(AHA 2010Update)

    10

    This is another sample of a Third Degree/Complete Heart Block

    Notice the PR intervals are not consistent.

    Try Atropine but dont rely on atropine to do the job

    Try Transcutanious Pacing

    Try Epinephrine and/or Dopamine for its vasoconstrictive properties.

    Epinephrine dose is 2-10 mcg/minwhereas

    Dopamine dose is 2-10 mcg/kg/min

    Do you see the similaritiesDo you see the differences

    Keep in mind check the pulseIf there is no pulse- administer Epinephrine 1 mg*

    This a Third Degree/Complete Heart Block.The atrium is working. The ventricles are working. But they are not

    working together.

    The P waves are marching across. The QRS complexes are marching

    across. But they are not marching together.

    The P wave does not cause the QRS complex to occur. There is a

    complete block. This is serious. Your patient will require a

    Transcutaneous Pacemaker. Atropine speeds up the SA node and since

    there are P waves that are blocked. You need a transcutaneous

    pacemaker. You should consider Atropine while preparing for the

    acemaker*. (AHA 2010 U date

  • 5/21/2018 Acls Study Guide

    6/24

    11

    ++

    This is an Asystole. It is also referred to as an agonal rhythm.

    You must not call this a Flat Line.A Flat Line occurs when the leads come off your patient.

    An Asystole occurs when the heart dies.

    To confirm the difference between asystole and flat line turn up the

    gain or sensitivity on your monitor.

    An Asystole is the final rhythm of a patient initially in VF or VT

    Prolonged efforts are unnecessary and futile unless special situations

    exsist such as hypothermia and drug overdose.

    Keep up with your high-quality CPR

    Try some Epinephrine 1 mg every 3-5 minutes.

    Try some Vasopressin 40 units for EITHER the first dose of

    Epinephrine or the second dose. NOT in addition to Epi..

    This is a fibrillating heart and often referred to as a

    Ventricular Fibrillation sometimes called a VF.

    To defibrillate a fibrillating heart shock it to stop it.

    Like rebooting your computer!!!.

    This rhythm is appropriate to defibrillate

    There are two ways to defibrillate Monophasic or Biphasic

    Monophasic defibrillators direct the electrical energy into one

    Pad and out the other - Use 360 joules

    Biphasic defibrillators direct the electrical energy into both pads

    at the same time. Biphasic is better because you only

    have to use half as man outles 200 oules

    12

    Atropine is no longer recommended. (AHA 2010 Update)Give priority to IV/IO access.

    Do not routinely insert an advanced airway unless bag/mask is

    ineffective

    This is a Torsades de Pointes.

    This is a rhythm that is wide and ugly.

    Wide and ugly is usually ventricular in origin.

    Look closely at this rhythm it appears in groups.

    That indicates it is jumping its focus.

    Ma nesium is the dru of choice.

    This is called a polymorphic tachycardia.

    This is another tachycardia that is wide and ugly!!

    Wide and ugly is usually ventricular in origin.

    The complexes are irregular.

    If a patient has polymorphic VT, the patient is likely to be unstable, and

    rescuers should treat the rhythm as VF. They should deliver high-

    energy defibrillations.(2005 Update)

    This is called a monomorphic tachycardia.

    This is another tachycardia that is wide and ugly!!This may or may not be ventricular in origin.

    The complexes here are uniform.

    There are two rules about wide complex tachycardias.

    Rule #1 Always assume they are ventricular in origin

  • 5/21/2018 Acls Study Guide

    7/24

    13

    This is another example of a Supraventricular Tachycardia.

    Supraventricular Tachycardias:

    Usually go faster than 180 Have an abrupt start Have narrow complexes

    Note you may not see the abrupt start on the ECG strip (like on your

    test)!!! The test question states that the patient suddenly felt dizzy,indicating a SVT may have occurred. If this patient is stable:*

    Try the vagal maneuver* If that doesnt work, try adenosice 6-12-12 If that doesnt work, try cardioversion

    This is a Supraventricular Tachycardia. This rhythm is going very

    fast. It is going super fast. It is originating above the ventricles.Therefore supra-ventricular tachycardia. Check your patient.

    If this patient is stable try Adenosine. The initial dose is 6

    mg* If that doesnt work you may try 12 mg and if that doesnt

    work try again 12 mg.

    Push it fast and flush it fast. Anticipate a 6 second asystole.

    You could try the Vagal Maneuver. The AHA considers the vagalmaneuver your first intervention.* Be careful, your hospital may not

    want you to do this. You may vagal your patient down to a completeheart block.

    14

    This is a wide-complex tachycardia. Assume it is ventricular in

    origin until you prove otherwise. Therefore, this is a ventricular

    tachycardia..If the patient is stable you should consider Amiodarone for treatment.(AHA 2010 Update)

    If the patient is unstable you should check his pulse.

    If he is unstable with a pulse you would need to

    cardiovert.

    If there is no pulse this is a pulseless ventricular tachycardia

    and you need to defibrillate.

    This is a Tach cardia with the Va al Maneuver.

  • 5/21/2018 Acls Study Guide

    8/24

  • 5/21/2018 Acls Study Guide

    9/24

  • 5/21/2018 Acls Study Guide

    10/24

  • 5/21/2018 Acls Study Guide

    11/24

  • 5/21/2018 Acls Study Guide

    12/24

  • 5/21/2018 Acls Study Guide

    13/24

    25

    Once the tube is inserted the placement needs to be confirmed:

    Mist in the tube may be first seen.

    Check for gastric sounds next.

    Check for lung sounds left first then right.

    CO2 detector turning gold.

    Continuous capnography waveform is the most reliable method of

    confirming and monitoring placement of the ET tube* Capnography is now recommended by the AHA to confirm and

    monitor the endotracheal tube as well as the adequacy for CPR*

    based on end-tidal CO2. Update 2010

    Recall lab values of CO2 level of a blood Gas should be

    35-40. Therefore, the closer your capongrahy reading is to

    normal values, the more effective the resuscitation

    technique.

    Such as after ROSC the PETCO2 should be 35-40 mg/hA PETCO2 level of >10 would be a sign of effective CPR.*

    whereas, a PETCO2 level of 8 would indicate ineffective CPR*

    26

    ?1 6,. 7(4 % *=64=@ P '=('U 4=( 3./-("&6 ,*7%&+V(# *=64=@ O+4=,.4 % 3./-( +- % 5>" W

    S,.Q*(-4+// 4=( /(%#(*TTContinue CPRWDelegate your team to look for the Possible Causes

    P = Possible cause (?)

    E = Epinephrine 1 mg *. which is a vasopressor

    No vasopressor has been shown to increase survivalfrom PEA. Because vasopressors (epinephrine and

    vasopressin) can improve aortic diastolic blood pressure

    and coronary artery perfusion pressure, vasopressors

    such as epinephrine continue to be recommended*.A = No longer is Atropine recommended for PEA.. The AHA

    recommends Vasopressin(2010 Update)

    The ability to achieve a good resuscitation outcome, with return of aperfusion rhythm and spontaneous respirations of a PEA depends on

    rapid assessment and identification of an immediately correctable cause.

    The two most common causes of PEA are hypovolemia and Hypoxia

    The American Heart refers to the causes as the Hs and Ts They are as

    follows:

    HypovolemiaClues: Poor skin color (pallor).

    Rapid heart rate with narrow complex

    Flat neck vein

    Interventio